MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534290
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that advanix¿ biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct performed on (b)(6) 2017.According to the complainant, during the procedure, it was noticed that the advanix¿ biliary stent was broken.The procedure was completed with another with the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be 'stable'.
 
Additional Manufacturer Narrative
A visual evaluation found that the guide catheter was bent and flattened approximately at 17.5cm from the distal end of the guide catheter.The push catheter was kinked and flattened approximately at 81cm from the distal end of the push catheter.The proximal section of the stent was slightly bent where the barb is located also it is deformed in several locations.The suture holes in the stent and push catheter were torn.A functional evaluation for stent deployment was performed and severe resistance was felt due to the damages found on the stent and delivery system.Based on the product analysis, most likely some operational/anatomical factors were encountered during the procedure which may have limited the overall performance of the device.A device under tortuous conditions due to patient anatomy or customer use/manipulation/maneuvering can cause the device to bend/coil leading to kinks and bends in catheters.Bound by kinks and bends, the device would become difficult to retract the pull wire and consequently difficulty to deploy the stent, continued attempts to deploy the stent can result in deforming the stent and tearing the suture holes due to excessive manipulation of the device.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that advanix¿ biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct performed on (b)(4) 2017.According to the complainant, during the procedure, it was noticed that the advanix¿ biliary stent was broken.The procedure was completed with another with the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be 'stable'.

Brand Name
ADVANIX¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6687415
Report Number3005099803-2017-01956
Device Sequence Number985147
Product Code FGE
UDI-Device Identifier08714729787389
UDI-Public(01)08714729787389(17)20180831(10)0019572355
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberM00534290
Device Catalogue Number3429
Device Lot Number0019572355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2017
Initial Date Received by Manufacturer 06/16/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date07/05/2017
Supplement Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight90